Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Louisville, KY

August 5, 2008Breckinridge County, Meade County, Kentucky; Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2008, 3:50 PM CDT for Breckinridge County, Meade County, Kentucky; Harrison County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 3:50 PM CDT (20:50 UTC)
Expired
Aug 5, 2008, 4:15 PM CDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Harrison County, IN, Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:55 PM CDTHAIL 0.88Battletown, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 2:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 052050
SVRLMK
INC061-KYC027-163-052115-
/O.NEW.KLMK.SV.W.0182.080805T2050Z-080805T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  CENTRAL MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 515 PM EDT/415 PM CDT/...

* AT 447 PM EDT/347 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
  BRANDENBURG TO 13 MILES WEST OF BRANDENBURG..AND MOVING EAST AT 35
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRANDENBURG BY 500 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING/1000 PM CDT TUESDAY EVENING/ FOR SOUTH CENTRAL
INDIANA AND KENTUCKY.

LAT...LON 3810 8591 3800 8602 3782 8611 3794 8645
      3815 8623
TIME...MOT...LOC 2050Z 291DEG 35KT 3813 8620 3797 8638

$$

JSD
2 follow-up statements
000 
WWUS53 KLMK 052102
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT TUE AUG 5 2008

INC061-KYC027-163-052115-
/O.CON.KLMK.SV.W.0182.000000T0000Z-080805T2115Z/
HARRISON IN-MEADE KY-BRECKINRIDGE KY-
501 PM EDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
EDT/415 PM CDT/ FOR NORTHERN BRECKINRIDGE...CENTRAL MEADE AND
SOUTHERN HARRISON COUNTIES...

AT 455 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL 
AT BATTLETOWN IN MEADE COUNTY. 

THIS LINE OF SEVERE THUNDERSTORMS IS CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM DOGWOOD TO SIROCCO...OR ALONG A 
LINE EXTENDING FROM 21 MILES SOUTHWEST OF LOUISVILLE TO 35 MILES 
SOUTHWEST OF LOUISVILLE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW BOSTON...BUENA VISTA AND GARRETT BY 510 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING/1000 PM CDT TUESDAY EVENING/ FOR SOUTH CENTRAL
INDIANA AND KENTUCKY.

LAT...LON 3810 8591 3800 8602 3782 8611 3794 8645
      3815 8623
TIME...MOT...LOC 2101Z 291DEG 35KT 3809 8607 3793 8625

$$

JSD
000 
WWUS53 KLMK 052116
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT TUE AUG 5 2008

INC061-KYC027-163-052127-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-080805T2115Z/
HARRISON IN-MEADE KY-BRECKINRIDGE KY-
517 PM EDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BRECKINRIDGE...
CENTRAL MEADE AND SOUTHERN HARRISON COUNTIES EXPIRES AT 515 PM
EDT/415 PM CDT/...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING/1000 PM CDT TUESDAY EVENING/ FOR SOUTH CENTRAL
INDIANA AND KENTUCKY.

LAT...LON 3810 8591 3800 8602 3782 8611 3794 8645
      3815 8623
TIME...MOT...LOC 2102Z 291DEG 35KT 3809 8606 3793 8624

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:15 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 5, 2:15 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT TUE AUG 5 2008

.SHORT TERM (TONIGHT AND WEDNESDAY)...

THE NAM HAD A GOOD HANDLE ON THE PRECIPITATION EARLIER THIS MORNING
SO WILL FOLLOW THE NAM FOR THE REMAINDER OF THE PERIOD. MAIN CONCERN
WILL BE THE POSSIBILITY OF STRONG TO SEVERE STORMS THIS AFTERNOON
AND EVENING HOURS. MID 70 DEWPOINTS ADVECTING INTO THE WRN FA WILL
INCREASE THE CHANCE OF CONVECTION ALONG THE CONVERGENCE BOUNDARY
AHEAD OF A COLD FRONT OVER NRN IL/IN. IF THE MLCAPES OF 2000+ J/KG
CAN BE REALIZED...THEN STRONG TO SVR STORMS COULD FORM OVER SRN
IL/WRN KY...AND PUSH EASTWARD INTO OUR WRN CWA. THE MAIN THREATS
WOULD BE DAMAGING WINDS...FOLLOWED BY A MARGINAL HAIL THREAT. THE
SOUTH WILL REMAIN MOSTLY DRY THIS EVENING WITH A CHANCE OF AN
ISOLATED CELL OR TWO IF THE PREFRONTAL BOUNDARY STAYS INTACT.

CONTINUING WITH THE NAM...THE NEXT CHANCE OF PRECIPITATION WILL BE
OVERNIGHT INTO WEDNESDAY MORNING WHEN THE COLD FRONT DROPS SOUTH
TOWARD THE OHIO RIVER. A SHORTWAVE TROUGH CURRENTLY IN SOUTH DAKOTA
WILL MAKE ITS WAY DOWN INTO THE FA AT THE SAME TIME...WHICH WILL
HELP DEVELOP SHOWERS/STORMS OVER THE NWRN CWA AROUND ROUGHLY 06Z-12Z
WEDNESDAY CONTINUING ESE ACROSS THE CWA INTO WEDNESDAY MORNING. THE
FRONT WILL STALL OUT IN THE AFTERNOON ACROSS SRN KY...WHICH MAY
FOCUS THE PRECIPITATION SOUTH OF THE OHIO RIVER IF IT HOLDS
TOGETHER. A TEMPERATURE ISSUE WILL BE THE MAIN FACTOR ON WEDNESDAY
WITH THE LOCATION OF THE PRECIPITATION. WILL KEEP THE EAST COOLER
DUE TO PRECIPITATION AND CLOUD COVER SINCE IT WILL BE HARD TO
RECOVER ONCE THE FRONT MOVES THROUGH.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

FOR THE EARLY PART OF THE LONG TERM...AN UPPER LEVEL TROUGH WILL
MOVE THROUGH NORTHWEST FLOW WITH A COLD FRONT DROPPING TO THE SOUTH.
BEYOND THE WEEKEND...MODELS DIFFER IN THEIR SOLUTIONS AND WILL LEAN
TOWARD THE ECMWF WITH THE UPPER FLOW FLATTENING AND FRONTS BECOMING
MORE STATIONARY EAST TO WEST THE FIRST PART OF THE WEEK. GFS REMAINS
MORE AMPLIFIED IN ITS SOLUTION BUT IS BEGINNING TO TREND MORE TOWARD
ECMWF TO OUR WEST SO WILL LEAN MORE HEAVILY ON ECMWF SOLUTION.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...
AT THE BEGINNING OF THE THE LONG TERM A COOL FRONT WILL BE MOVING
SOUTH THROUGH CENTRAL KENTUCKY WITH SHOWERS AND THUNDERSTORMS
OCCURRING ACROSS THE AREA. THE SHOWERS WILL DIMINISH ACROSS THE FAR
NORTH TOWARD MORNING THEN END FROM THE NORTH DURING THE DAY THURSDAY
AS THE FRONT SETTLES TO THE SOUTH.

DRIER AIR WILL SPREAD INTO THE AREA THURSDAY NIGHT WITH CLOUDS
DECREASING FROM THE NORTH AS A MID LEVEL TROUGH DEEPENS ACROSS THE
APPALACHIANS AND UPPER AIR RIDGING STRENGTHENS OVER THE NORTHERN AND
CENTRAL PLAINS.

FRIDAY THROUGH SUNDAY...
SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE FRONT ON
FRIDAY AND WILL SETTLE OVER THE LOWER OHIO VALLEY ON SATURDAY.
COOLER AIR BROUGHT SOUTH BY NORTHERLY WINDS AHEAD OF THE FRONT WILL
KEEP TEMPERATURES A LITTLE COOLER WITH HIGHS IN THE 80S.

MEANWHILE THE MID AND UPPER FLOW WILL BECOME MORE ZONAL FOR THE
EARLY PART OF NEXT WEEK.

SUNDAY NIGHT THROUGH TUESDAY...
WITH LEANING MORE TOWARD THE ECMWF AND A FLATTER MORE ZONAL FLOW...
EAST TO WEST FRONTS WILL BECOME MORE STATIONARY NEAR THE OHIO
VALLEY. THIS WILL RESULT IN INCREASED CHANCES FOR SHOWERS AND
THUNDERSTORMS OVER THE AREA FOR THE LATTER PART OF THE FORECAST
PERIOD.

A WARM FRONT THAT WAS LOCATED OVER WESTERN MISSOURI AND ARKANSAS
DURING THE DAY SUNDAY WILL ADVANCE EAST TO THE MISSISSIPPI RIVER BY
MONDAY MORNING. CLOUDS AND RAIN WILL SPREAD EAST ACROSS THE AREA
SUNDAY NIGHT AHEAD OF THE FRONT WITH THE FRONT BECOMING STATIONARY
ACROSS SOUTHERN KENTUCKY AND TENNESSEE. A SECOND FRONT WILL DROP
SOUTH INTO CENTRAL INDIANA BY TUESDAY MORNING. SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED OVER THE AREA FOR THE LATTER PART OF
THE LONG TERM. THE CLOUDS AND SHOWERS WILL HOLD HIGH TEMPERATURES IN
THE 80S.

&&

.AVIATION (18Z TAFS)...

EARLIER SHRA/TSRA ARE MOVING OFF TO THE EAST...AND WILL CONTINUE TO
AFFECT THE LEX TERMINAL THROUGH 19Z. OTHERWISE ISOLATED TO SCATTERED
SHRA/TSRA MAY AFFECT THE SDF AND LEX TERMINALS THROUGH 2Z. MAY EVEN
INCLUDE A VCSH OR VCTS AT THE BWG TERMINAL DUE TO AN OUTFLOW
BOUNDARY MOVING SOUTH WHICH MAY SPARK A RENEGADE SHOWER OR TWO
THROUGH 22Z.

MORE CONVECTION WILL DEVELOP OVERNIGHT ALONG AN APPROACHING COLD
FRONT. THE BEST CHANCE FOR THIS PRECIP TO AFFECT THE SDF TERMINAL
WILL BE BETWEEN 6 AND 12Z WEDNESDAY MORNING. WILL INCLUDE THIS IN
THE SDF TAF AND A FEW HOURS LATER IN THE LEX TAF. HOWEVER WILL KEEP
PRECIP WORDING WITHIN THE VICINITY AT BWG SINCE THE FRONT WILL BE
NORTH OF THERE. MAY HAVE MVFR TO IFR VSBYS OVERNIGHT DUE TO
MIST/FOG. OTHERWISE MVFR CIGS WILL BE POSSIBLE WITH ANY
THUNDERSTORM.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...SLD/AL
LONG TERM....MBS
AVIATION.....SLD
Hazardous weather outlook, Aug 5, 2:45 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT TUE AUG 5 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT (245 PM CDT) TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA
LATE THIS AFTERNOON INTO THE EVENING HOURS. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING STRONG WINDS UP TO 60 MPH...MARGINALLY
SEVERE HAIL...AND HOURLY RAINFALL RATES OF UP TO ONE INCH. THE BEST
CHANCE FOR STRONG TO SEVERE STORMS THIS EVENING WILL BE ALONG AND
WEST OF I-65.

OTHER WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
AFTER MIDNIGHT NEAR THE OHIO RIVER...WHERE HEAVY RAINFALL AND
DANGEROUS LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT
WILL CONTINUE AT TIMES FROM WEDNESDAY INTO THURSDAY AS THE FRONT
SLOWLY MOVES SOUTH ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS
DURING THIS PERIOD SHOULD OCCUR WEDNESDAY AFTERNOON AND THEN AGAIN
LATE WEDNESDAY EVENING INTO THURSDAY MORNING. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...HEAVY
RAINFALL...AND POSSIBLY PENNY SIZE HAIL.

THERE WILL BE CHANCE FOR MORE THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY AS A WARM FRONT APPROACHES THEN BECOMES STATIONARY TO OUR
SOUTH THE EARLY PART OF NEXT WEEK. LIGHTNING AND MODERATE RAIN WILL
BE THE MAIN THREATS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE THIS AFTERNOON
THROUGH THURSDAY MORNING.

AL/MBS

In the hours before

Special weather statement, Aug 5, 10:31 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1131 AM EDT TUE AUG 5 2008

KYZ029>031-033>043-045>049-051630-
ANDERSON-BOURBON-BULLITT-CLARK-FAYETTE-FRANKLIN-HARRISON-HENRY-
JEFFERSON-JESSAMINE-MERCER-NELSON-NICHOLAS-OLDHAM-SCOTT-SHELBY-
SPENCER-WASHINGTON-WOODFORD-
1131 AM EDT TUE AUG 5 2008

...STRONG THUNDERSTORMS AFFECTING THE NORTHERN BLUEGRASS...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM CYNTHIANA...TO NEAR
SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...AND GUSTY WINDS OF AROUND 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAINFALL WILL
ACCOMPANY THESE STORMS...WHICH MAY PRODUCE UP TO AN INCH OF RAIN IN
UNDER AN HOUR.

THESE STORMS WILL BE...
  NEAR LAWRENCEBURG BY 1140 AM EDT.
  NEAR VERSAILLES BY 1145 AM EDT.
  NEAR LEXINGTON BY 1155 AM EDT.
  NEAR WINCHESTER BY 1210 PM EDT.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Aug 5, 10:54 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 AM EDT TUE AUG 5 2008

KYZ023-024-026>028-053-061>065-070>078-081-082-052000-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1154 AM EDT TUE AUG 5 2008 /1054 AM CDT TUE AUG 5 2008/

...HEAT INDEX VALUES RISING INTO THE LOW 100S THIS AFTERNOON...

TEMPERATURES RISING INTO THE 90S THIS AFTERNOON COMBINED WITH HIGH
HUMIDITY WILL PRODUCE HEAT INDEX VALUES RANGING FROM 100 TO 105
DEGREES...MAINLY ALONG AND WEST OF A LINE FROM BRANDENBURG TO
CAMPBELLSVILLE.

THE COMBINATION OF THE HEAT AND HUMIDITY EXPECTED THIS AFTERNOON
COULD CREATE HEAT EXHAUSTION...ESPECIALLY FOR THE VERY YOUNG AND
ELDERLY. TAKE THE PROPER PRECAUTIONS BY DRINKING PLENTY OF
FLUIDS...LIMITING YOUR TIME OUTDOORS AND WEARING LIGHT-COLORED
CLOTHING AND SUNSCREEN. REMEMBER TO CHECK ON THE ELDERLY...THE
VERY YOUNG...AND YOUR PETS.

AL
Special weather statement, Aug 5, 2:53 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE AUG 5 2008

INZ076-083-084-089-052045-
CRAWFORD-DUBOIS-ORANGE-PERRY-
353 PM EDT TUE AUG 5 2008

...A LINE OF STRONG STORMS WITH GUSTY WINDS WILL MOVE SOUTHEAST
ACROSS DUBOIS AND INTO PERRY COUNTIES...

AT 351 PM EDT/251 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14
MILES SOUTHWEST OF PAOLI TO 8 MILES WEST OF DALE...OR ALONG A LINE
EXTENDING FROM 30 MILES SOUTH OF BEDFORD TO 22 MILES NORTH OF
ROCKPORT...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR WICKLIFFE BY 400 PM EDT.
  NEAR RICEVILLE BY 405 PM EDT.
  NEAR UNIONTOWN BY 310 PM CDT.
  NEAR ST. CROIX BY 415 PM EDT.
  NEAR WEST FORK BY 420 PM EDT.

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:25 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.